Can I take ibuprofen on an empty stomach?


IBUPROFEN is a staple in the medicine cabinet at home.

It’s a life-saver for almost every common ailment, from back ache to period pain and arthritis.

1

Ibuprofen shouldn’t be taken on an empty stomach, the NHS saysCredit: Getty – Contributor

But when was the last time you looked at the leaflet for ibuprofen before you took it?

There is a right and wrong way to pop the pill around food and drink…

Can I take ibuprofen on an empty stomach? 

The NHS gives advice on the best way to take ibuprofen.

It says “you can eat and drink normally while taking any type of ibuprofen”.

The 3-step plan to boost your manhood - according to the NHS
Why does it sting when I pee?

But “it’s best to take ibuprofen with a meal so it does not upset your stomach”. 

The NHS warns “do not take it on an empty stomach” – meaning without any food or liquid, like water. 

This is more likely to cause an upset stomach, it says.

Side effects of ibuprofen may include heartburn, an ulcer, nausea and vomiting, bleeding, diarrhoea, cramps and bloating. 

According to Healthline, these symptoms are more common in people over 65, people with a history of heartburn or alcohol use. 

Tablets, capsules, granules or liquid ibuprofen should be taken with a drink of water, milk or juice, the NHS says, as well as a meal or snack.

However, if you’ve just eaten something heavy, it may take longer for ibuprofen to start working. 

If taking a tablet that melts in the mouth, you do not need to drink any water.

How long does ibuprofen take to work?

Ibuprofen typically takes between 20 and 30 minutes to start working, if taken by mouth.

When should I take ibuprofen?

Ibuprofen reduces inflammation in the body and falls under the non-steroidal anti inflammatory (NSAID) drug category. 

Inflammation occurs for a variety of reasons: it may be a sign of infection or it is the body’s response to damage.

It could be taken to ease arthritis, period pains, back pain or toothache. 

The drug can also ease swelling caused by sprains and strains – although the NHS says to try waiting at least 48 hours to avoid slowing down the healing process.

The NHS says: “If you’re taking tablets, capsules, granules or liquid, take the lowest dose to control your pain for the shortest possible time. 

“Do not take it for more than 10 days (or 3 days if you’re under 18) unless you’ve spoken to your doctor. 

“Do not use the gel, mousse or spray for more than two weeks without talking to your doctor.”

If you’re wondering whether to take ibuprofen or paracetamol, the main difference is that the former reduces inflammation.

My BFF stole my hugely significant baby name & after her reaction we don't speak
I slashed my gas bill by £25 a month with a simple boiler tweak

However, NSAID drugs are not safe for everyone, such as those who have previously had a stomach ulcer. 

The NHS says paracetamol has “fewer side effects” than paracetamol and is the safest choice for the majority of people.





Source link

Denial of responsibility! insideheadline is an automatic aggregator around the global media. All the content are available free on Internet. We have just arranged it in one platform for educational purpose only. In each content, the hyperlink to the primary source is specified. All trademarks belong to their rightful owners, all materials to their authors. If you are the owner of the content and do not want us to publish your materials on our website, please contact us by email – [email protected]. The content will be deleted within 24 hours.

Leave A Reply

Your email address will not be published.